Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 44, NWS Shreveport, LA

April 23, 20214 counties in Texas

NWS Shreveport, LA issued this river flood warning at Apr 23, 2021, 10:22 PM CDT for 4 counties in Texas. It took effect at Apr 24, 2021, 9:48 AM CDT. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Apr 23, 2021, 10:22 PM CDT (03:22 UTC)
In effect from
Apr 24, 2021, 9:48 AM CDT
Expired
Apr 26, 2021, 7:41 AM CDT
In force
46 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

371 
WGUS44 KSHV 240322
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
1022 PM CDT Fri Apr 23 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following river in Texas...

  Sulphur River Near Talco affecting Morris, Titus, Franklin and 
  Red River Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC159-343-387-449-250330-
/O.NEW.KSHV.FL.W.0044.210424T2015Z-210427T0154Z/
/TLCT2.1.ER.210424T2015Z.210425T1800Z.210426T0753Z.NO/
1022 PM CDT Fri Apr 23 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Sulphur River Near Talco.
* From Saturday afternoon to Monday evening.
* At 9:45 PM CDT Friday, the stage was 14.9 feet.
* Flood stage is 20 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  Saturday afternoon to a crest of 22 feet early Sunday afternoon. 
  It will then fall below flood stage early Monday morning.


&&

LAT...LON 3338 9530 3340 9488 3331 9466 3326 9466
      3331 9478

$$

16
4 follow-up statements
287 
WGUS84 KSHV 241448
FLSSHV

Flood Statement
National Weather Service Shreveport LA
948 AM CDT Sat Apr 24 2021

...The Flood Warning is extended for the following river in Texas...

  Sulphur River Near Talco affecting Morris, Titus, Franklin and 
  Red River Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC159-343-387-449-251630-
/O.EXT.KSHV.FL.W.0044.210424T1448Z-210427T0421Z/
/TLCT2.1.ER.210424T1300Z.210425T1200Z.210426T1021Z.NO/
948 AM CDT Sat Apr 24 2021

...The Flood Warning is now in effect until late Monday evening...

The Flood Warning continues for
  the Sulphur River Near Talco.
* From this morning to Monday evening.
* At 8:45 AM CDT Saturday the stage was 20.3 feet.
* Flood stage is 20 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 AM CDT Saturday was 20.3 feet.
* Forecast...The river is expected to rise to a crest of 22.0 feet 
  Sunday morning and then fall below flood stage early Monday 
  morning.
* Impact...Minor lowland flooding.


&&

LAT...LON 3338 9530 3340 9488 3331 9466 3326 9466
      3331 9478

$$

08
286 
WGUS84 KSHV 250124
FLSSHV

Flood Statement
National Weather Service Shreveport LA
824 PM CDT Sat Apr 24 2021

...The Flood Warning continues for the following rivers in Texas...

  Sulphur River Near Talco affecting Morris, Titus, Franklin and 
  Red River Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC159-343-387-449-260130-
/O.CON.KSHV.FL.W.0044.000000T0000Z-210427T0421Z/
/TLCT2.1.ER.210424T1300Z.210425T1200Z.210426T1021Z.NO/
824 PM CDT Sat Apr 24 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Sulphur River Near Talco.
* Until Monday evening.
* At 7:45 PM CDT Saturday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Saturday was 21.6 feet.
* Forecast...The river is expected to rise to a crest of 22.0 feet 
  tomorrow morning. It will then fall below flood stage early Monday 
  morning.


&&

LAT...LON 3338 9530 3340 9488 3331 9466 3326 9466
      3331 9478

$$
705 
WGUS84 KSHV 251600
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1100 AM CDT Sun Apr 25 2021

...The Flood Warning continues for the following rivers in Texas...

  Sulphur River Near Talco affecting Morris, Titus, Franklin and 
  Red River Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC159-343-387-449-261600-
/O.CON.KSHV.FL.W.0044.000000T0000Z-210427T0421Z/
/TLCT2.1.ER.210424T1300Z.210425T1200Z.210426T1021Z.NO/
1100 AM CDT Sun Apr 25 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Sulphur River Near Talco.
* Until Monday evening.
* At 6:45 AM CDT Sunday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:45 AM CDT Sunday was 21.7 feet.
* Forecast...The river is expected to rise to a crest of 22.0 feet 
  this morning. It will then fall below flood stage late tonight.


&&

LAT...LON 3338 9530 3340 9488 3331 9466 3326 9466
      3331 9478

$$

24
653 
WGUS84 KSHV 261241
FLSSHV

Flood Statement
National Weather Service Shreveport LA
741 AM CDT Mon Apr 26 2021

...The Flood Warning is cancelled for the following river in Texas...

  Sulphur River Near Talco affecting Morris, Titus, Franklin and 
  Red River Counties.

TXC159-343-387-449-261345-
/O.CAN.KSHV.FL.W.0044.000000T0000Z-210426T1241Z/
/TLCT2.1.ER.210424T1300Z.210425T1200Z.210426T1021Z.NO/
741 AM CDT Mon Apr 26 2021

...The Flood Warning for the Sulphur River Near Talco has been 
cancelled...

The Flood Warning is cancelled for
  the Sulphur River Near Talco.
* At 6:45 AM CDT Monday the stage was 13.7 feet.
* Flood stage is 20 feet.
* Forecast...The river is expected to fall to 2.5 feet Friday 
  morning.


&&

LAT...LON 3338 9530 3340 9488 3331 9466 3326 9466
      3331 9478

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 23, 10:14 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 23, 10:14 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1014 PM CDT Fri Apr 23 2021

.UPDATE...

Despite ongoing convection across nearly all of the region, the
severe weather threat has diminished overall with a Tornado Watch
only in effect for Grant and La Salle Parish in our far SE CWA.
This Watch will likely be cancelled early based on current radar
trends. Looking upstream toward the Middle Red River Valley of
Northern Texas and Southern Oklahoma, we continue to watch a line
of strong to severe thunderstorms with additional an cluster of
storms out ahead of it advancing toward our region over the next
several hours. Should they maintain current strength, we could be
in store for another round of strong to possibly severe convection
through the remainder of the overnight hours across our northern
zones as this line accelerates SE with a primary damaging wind
threat through the remainder of tonight.

For the update this evening, did maintain severe wording areawide
for the reasons mentioned above although the overall severe threat
has decreased. In addition, heavy rainfall will remain a threat as
well so have kept the current Flash Flood Watch intact for our far
southern zones through 7 AM Saturday morning. Winds will also stay
elevated so the Lake Wind Advisory also continues through 7 AM for
the entire region. Otherwise, minor adjustments were made to some
of the grids to account for ongoing trends this evening and during
the remainder of the overnight hours. All updated text products
have been issued.

/19/

&&

.PREV DISCUSSION... /issued 755 PM CDT Fri Apr 23 2021/

AVIATION...

For the 24/00Z TAF period, widespread convection will be ongoing
through the first half of this period with mostly IFR/LIFR cigs
and vsbys during the overnight and early morning hours Saturday.
Slow but gradual improvement in cigs is expected through the
latter half of the period with MVFR/low VFR conditions returning
at all sites by mid to late Saturday morning through the afternoon
hours with convection exiting the region. Strong S/SE winds will
veer W/NW with the cold frontal passage through the morning and
early afternoon on Saturday. Wind speeds will generally range from
10-20 kts with gusts near 30 kts or higher, especially in areas of
convection and then again with post-frontal NW winds on Saturday.

/19/

PREV DISCUSSION... /issued 321 PM CDT Fri Apr 23 2021/

SHORT TERM.../Tonight through Saturday night/

For the rest of this afternoon and tonight...We are starting to
see a large area of showers and thunderstorms develop to the west
and southwest of the forecast area with a few showers and
thunderstorms starting to move into our northeast Texas counties.
Destabilization will continue over the next few hours and
thunderstorms will begin to increase in coverage and intensity
across the area. Severe thunderstorms will be possible this
afternoon and into the overnight hours with large hail, damaging
winds and a few tornadoes possible. In addition, areas of moderate
to heavy rain will bring a flash flooding threat to portions of
the area. As such, a Tornado Watch is in effect for portions of
deep east Texas and central Louisiana through 9:00 PM CDT. We have
also introduced a Flash Flood Watch for portions of this same area
through 7:00 AM CDT Saturday morning. Additionally, winds are
expected to increase as the surface low moves into the area, as
such have issued an area wide Lake Wind Advisory through 7:00 AM
CDT Saturday for southeast winds of 15-20 mph and gusts around 30
mph possible.

Heading into the overnight hours, showers and thunderstorms will
continue across the region through early Saturday morning before
clearing generally from west to east as a cold front pushes
through the area. Dry conditions will settle in behind the front,
with afternoon temperatures on Saturday reaching the lower 70s to
lower 80s from north to south. Saturday night temperatures will
range from the upper 40s to mid 50s across the area. /33/

LONG TERM.../Sunday through Thursday Night/

Pleasant spring weather will bring a nice finish to the weekend
Sunday, as lingering sfc high pressure and wnwly flow aloft ahead of
an upper ridge axis characterize the weather pattern. Upper ridge
axis to transition ovhd and ewd Monday, with swly flow aloft and sly
flow at the sfc returning by Monday night. Increasing cloud cover
and low level moisture will set up across our region ahead of a deep
upper trof axis on approach from the w. Inconsistencies in models
with respect to the timing of this trof and its impacts on our area
continue this pd. The GFS remains the most progressive, developing
strong convection to our w along a cold front late Tuesday night
into early Wednesday. The Euro and Canadian solutions continue to be
slower. Although specific details are still very much out of focus,
a severe weather threat certainly does appear possible, as ample low
level moisture, instability, and deep layer shear are likely to be
in place. As for PoPs, have continued to stay close to NBM numbers
with a slight bias downward to leave room for the high levels of
uncertainty with regard to the timing of this convection.

Depending upon how the timing works out, our region could be
completely clear of convection with nwly flow aloft and high
pressure building at the sfc by Thursday night. However, if the very
slow Canadian works out, we may still have convection lingering
through Thursday night. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  78  54  80 / 100  10   0   0
MLU  61  81  53  78 / 100  10   0   0
DEQ  55  74  49  78 / 100  20   0   0
TXK  58  75  52  78 / 100  10   0   0
ELD  57  75  49  79 / 100  10   0   0
TYR  61  76  54  81 /  80   0   0   0
GGG  62  77  52  79 / 100   0   0   0
LFK  63  80  54  83 /  80   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Saturday for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 7 AM CDT Saturday for LAZ001>006-
     010>014-017>022.

     Flash Flood Watch until 7 AM CDT Saturday for LAZ017>022.

OK...Lake Wind Advisory until 7 AM CDT Saturday for OKZ077.

TX...Lake Wind Advisory until 7 AM CDT Saturday for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     Flash Flood Watch until 7 AM CDT Saturday for TXZ152-153-165>167.

&&

19/33/12
Hazardous weather outlook, Apr 23, 5:09 AM CDT, 17 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
509 AM CDT Fri Apr 23 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241015-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
509 AM CDT Fri Apr 23 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will become widespread this afternoon.
Some storms could be severe from this afternoon through the very
early hours of Saturday morning. Tornadoes, damaging winds, and
large hail will be possible. Locally heavy rainfall could also
lead to flash flooding. The severe weather threat should end a
few hours after midnight with thunderstorms gradually diminishing
through daybreak Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Strong to severe thunderstorms will be possible again Tuesday
afternoon through late Wednesday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will be needed from this afternoon
through tonight. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Apr 23, 5:58 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
558 PM CDT Fri Apr 23 2021

TXZ097-108-109-111-232345-
Bowie TX-Franklin TX-Morris TX-Titus TX-
558 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN...
SOUTHWESTERN BOWIE...NORTHERN MORRIS AND TITUS COUNTIES UNTIL 645 PM
CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Wilkerson, or 9 miles northwest of Mount Pleasant,
moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mount Pleasant, Naples, Omaha, Dalby Springs, Us 259 And I 30
Intersection, Wilkerson, Cookville, Winfield, Talco and Miller's
Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3339 9487 3338 9486 3338 9482 3336 9482
      3337 9480 3335 9478 3332 9478 3332 9475
      3340 9475 3341 9468 3314 9468 3313 9517
      3336 9517
TIME...MOT...LOC 2258Z 268DEG 19KT 3328 9508

44
Special weather statement, Apr 23, 7:42 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
742 PM CDT Fri Apr 23 2021

LAZ018>020-240130-
Winn LA-Natchitoches LA-Grant LA-
742 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT...SOUTHEASTERN
NATCHITOCHES AND SOUTHEASTERN WINN PARISHES UNTIL 830 PM CDT...

At 742 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lena, moving northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Colfax, Montgomery, Dry Prong, Georgetown, Atlanta, Lake Iatt,
Chopin, Aloha and Williana.

A Tornado Watch remains in effect until 900 PM CDT for north central
and northwestern Louisiana.

LAT...LON 3141 9270 3142 9268 3143 9269 3145 9268
      3144 9270 3145 9271 3147 9271 3147 9269
      3152 9272 3148 9276 3141 9287 3146 9296
      3195 9273 3175 9235 3174 9236 3174 9235
      3140 9269
TIME...MOT...LOC 0042Z 210DEG 34KT 3148 9282

44
Special weather statement, Apr 23, 9:26 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
926 PM CDT Fri Apr 23 2021

LAZ022-240300-
La Salle LA-
926 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LA SALLE PARISH
UNTIL 1000 PM CDT...

At 926 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deville, or near Effie, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern La
Salle Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 400 AM CDT for north central
Louisiana.

LAT...LON 3134 9204 3132 9208 3134 9209 3135 9207
      3135 9208 3138 9210 3138 9212 3139 9212
      3141 9215 3143 9216 3146 9216 3149 9201
      3133 9201
TIME...MOT...LOC 0226Z 262DEG 32KT 3129 9211

44
Special weather statement, Apr 23, 10:18 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1018 PM CDT Fri Apr 23 2021

OKZ077-TXZ096-240400-
McCurtain OK-Red River TX-
1018 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES UNTIL 1100 PM CDT...

At 1017 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Manchester, or 16 miles northeast of Paris, moving east
at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Manchester, Valliant, Millerton, Garvin, Redland, Silver City,
Kanawha, Farmers Hill, Negley, Kiomatia, Albion and Woodland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
      3389 9527 3389 9525 3393 9525 3395 9523
      3396 9521 3394 9516 3398 9515 3404 9497
      3377 9483 3372 9531
TIME...MOT...LOC 0317Z 249DEG 27KT 3382 9534

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 10:18 PM CDTSpecial Weather StatementSHVRed River42 min
Apr 23, 10:26 PM CDTRiver Flood WarningSHVFranklin, Morris, Titus5 days
Apr 24, 12:31 AM CDTSpecial Weather StatementSHVRed River59 min
Apr 24, 1:06 AM CDTSevere Thunderstorm WarningSHVBowie, Red River39 min
Apr 24, 1:43 AM CDTSevere Thunderstorm WarningSHVBowie62 min
Apr 24, 1:46 AM CDTSpecial Weather StatementSHVCass, Gregg, Harrison, Marion, Upshur44 min
Apr 24, 2:52 AM CDTSpecial Weather StatementSHVPanola38 min
Apr 24, 9:40 AM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches58 days

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.